MAUDE Adverse Event Report: CORDIS CORPORATION LONG GEN / PRO 29 X 90 BIL 135; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION LONG GEN / PRO 29 X 90 BIL 135; CATHETER, BILIARY, DIAGNOSTIC
Model Number PG2990BPX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82185924 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after backing out the 29 x 90 x 135 palmaz long genesis transhepatic biliary stent, the users noticed the stent laying on the drape undeployed.Therefore, the users deployed a non-cordis stent.There was no reported patient injury.Initially, the users went to load the device on an unknown wire and deployed it, however, after deployment, the users were not able to see the stent under flouroscopy (fluro).After the users deployed a non-cordis stent, they checked the palmaz device since they never had this happened.The doctor put the stent onto the unknown balloon and partially deployed it, curious to know if it was the stent or not.The device will be returned for analysis.
 
Additional Manufacturer Narrative
After backing out the 29 x 90 x 135 palmaz long genesis transhepatic biliary stent, the users noticed the stent laying on the drape undeployed.Therefore, the users deployed a non-cordis stent.There was no reported patient injury.Initially, the users went to load the device on an unknown wire and deployed it, however, after deployment, the users were not able to see the stent under fluoroscopy.After the users deployed a non-cordis stent, they checked the palmaz device since they never had this happen.The doctor put the stent onto the unknown balloon and partially deployed it, curious to know if it was the stent or not.The product was returned for analysis.One non-sterile long genesis / pro 29 x 90 biliary 135cm stent delivery system was received for analysis inside a plastic bag.No original packaging was returned.Per visual analysis, the balloon looks like it¿s been previously inflated since the balloon is observed expanded and water residues inside of it.Also, the stent was not returned inside the plastic bag.No other anomalies were observed.Per microscopic analysis, stent marks were observed on the outer surface of the balloon catheter.A product history record (phr) review of lot 82185924 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent dislodged - during prep¿ was not confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, handling or procedural factors may have contributed to the event as evidenced by fluid noted in the balloon and signs of balloon expansion during analysis.This indicates the balloon may have been improperly prepped prior to delivery to the lesion or stricture.This would cause the stent to loosen on the balloon if positive pressure was exerted on the balloon prior to delivery to the lesion or stricture with a likely result that the stent may fall off.Stent marks on the balloon indicates the stent was appropriately crimped onto the balloon during manufacture.According to the safety information in the instructions for use ¿prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.Inspect the crimped stent for adherence to the balloon and centered placement in relation to the balloon marker bands.Do not reposition the stent or hand crimp.Neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
LONG GEN / PRO 29 X 90 BIL 135
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10334141
Report Number9616099-2020-03810
Device Sequence Number825908
Product Code FGE
UDI-Device Identifier20705032039809
UDI-Public20705032039809
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberPG2990BPX
Device Catalogue NumberPG2990BPX
Device Lot Number82185924
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer08/05/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK BALLOON CATHETER; UNK STENT; UNK WIRE; UNK BALLOON CATHETER; UNK STENT; UNK WIRE